Alert archive / Ohio / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Jun 26, 2008, 3:30 PM EDT for Morgan County, Perry County, Ohio. It took effect at Jun 26, 2008, 4:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2008, 3:30 PM EDT (19:30 UTC)
- In effect from
- Jun 26, 2008, 4:00 PM EDT
- Expired
- Jun 27, 2008, 12:08 AM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
Counties Morgan County, OH, Perry County, OH
The radar
The Charleston,WV radar (KRLX), 155 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KRLX 261930 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 330 PM EDT THU JUN 26 2008 OHZ066-067-270330- /O.NEW.KRLX.FF.A.0002.080626T2000Z-080627T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 330 PM EDT THU JUN 26 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST OHIO...INCLUDING THE FOLLOWING AREAS...MORGAN AND PERRY. * THROUGH LATE TONIGHT * THERE IS THE POTENTIAL FOR MORE THUNDERSTORMS TO MOVE OVER THE WATCH AREA TONIGHT. RAINS FROM THESE THUNDERSTORMS COUPLED WITH THE RAINS FROM WEDNESDAY NIGHT AND WET SOILS COULD CAUSE FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
2 follow-up statements
000 WGUS61 KRLX 270009 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 809 PM EDT THU JUN 26 2008 OHZ066-067-270815- /O.CON.KRLX.FF.A.0002.000000T0000Z-080627T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 809 PM EDT THU JUN 26 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST OHIO...INCLUDING THE FOLLOWING AREAS... MORGAN AND PERRY COUNTIES. * UNTIL 6 AM EDT FRIDAY * THERE IS THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS TO MOVE THROUGH MORGAN AND PERRY COUNTIES OVERNIGHT. RAINS FROM THESE THUNDERSTORMS...COUPLED WITH THE WET SOILS AND SWOLLEN STREAMS...FROM PREVIOUS RAIN...COULD CAUSE FLASH FLOODING ON FLOOD PRONE SMALL STREAMS. * RAINS OF 1 TO 2 INCHES IN LESS THAN 3 HOURS COULD INITIATE FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. IF YOU LIVE ALONG A FLOOD PRONE CREEK...MONITOR WATER LEVELS PERIODICALLY OVERNIGHT...IF MORE RAIN FALLS. BE PREPARED TO TAKE QUICK ACTION SHOULD FLOODING BE OBSERVED...OR A FLASH FLOOD WARNING IS ISSUED. OVERNIGHT MOTORISTS...NEED TO BE ALERT FOR THE POSSIBILITY OF WATER FLOWING ACROSS LOW SPOTS. DRIVING THROUGH WATER...OF UNKNOWN DEPTH AT NIGHT...COULD BE DEADLY. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ KTB
000 WGUS61 KRLX 270408 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1208 AM EDT FRI JUN 27 2008 OHZ066-067-270515- /O.CAN.KRLX.FF.A.0002.000000T0000Z-080627T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 1208 AM EDT FRI JUN 27 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST OHIO HAS BEEN CANCELED. HEAVY RAIN IS NOT EXPECTED THE BALANCE OF THE OVERNIGHT...THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Jun 26, 2:49 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 26, 2:49 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 249 PM EDT THU JUN 26 2008 .SYNOPSIS... DAYTIME HEATING WILL RESULT IN AFTERNOON AND EVENING THUNDERSTORMS THROUGH FRIDAY. AN UPPER LEVEL SYSTEM WILL BRING A GOOD CHANCE OF STORMS OVER THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... LATEST RADAR MOSAIC SHOWS THUNDERSTORMS CONTINUE TO DEVELOP ACROSS PORTIONS OF OUR AREA. THE ONLY REGION THAT IS NOT SEEING CONVECTION IS PORTIONS OF SOUTHEAST OHIO AND THE NORTHERN COUNTIES OF WEST VIRGINIA...WHICH WAS IMPACTED BY THE CONVECTION THIS MORNING. THESE STORMS SHOULD CONTINUE TO DEVELOP/INTENSIFY INTO THE EVENING HOURS. ONCE THE SUN GOES DOWN...EXPECT THE AREAL COVERAGE AND INTENSITY TO DECREASE. HOWEVER...MCV CURRENTLY MOVING ACROSS INDIANA WILL BEGIN TO IMPACT NORTHERN PORTIONS OF OUR FORECAST AREA AFTER 03 UTC. HAVE MAINTAINED POPS ACROSS OUR NORTHERN COUNTIES THROUGH THE NIGHTTIME HOURS. THE COMBINATION OF DAYTIME HEATING AND ABUNDANT MOISTURE WILL RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE AREA ON FRIDAY. HAVE THROWN OUT THE MET NUMBERS FOR HIGHS ON FRIDAY AS THEY LOOK TOO COOL. OTHERWISE...USED A BLEND OF FWC/MAV NUMBERS AS WELL AS EARLIER MAXT/MINT GRIDS FOR TEMP FORECAST. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... MODELS CONTINUE SHOWING A SERIES OF MID LEVEL SHORTWAVES PASSING THROUGH...UNDER AN UNSTABLE ATMOSPHERE WITH CAPE VALUES EXCEEDING 2000 J/KG MAINLY WEST OF THE OH RIVER ON FRIDAY. VERY LOW SHEAR VALUES SUGGEST THAT THE STORMS WILL BE PULSE IN NATURE. THEREFORE...HAVE KEPT CHANCE POPS WITH THUNDERSTORMS ACROSS THE AREA. TEMPERATURES... CLOSER TO THE WARMER MAV...ARE EXPECTED TO BE IN THE UPPER 80S LOWLANDS AND THE MID 70S OVER THE HIGHEST ELEVATIONS FOR HIGHS FRI...AND WARM AND MUGGY FRI NIGHT GENERALLY IN THE MID TO UPPER 60S. A STRONGER SYSTEM AND AN ASSOCIATED COLD FRONT WILL APPROACH FROM THE WEST SATURDAY NIGHT. STRONG CONVECTIONS IS EXPECTED AHEAD OF THE FRONT PER THE NAM MODEL...SHOWING HIGHER CAPE...GOOD BL CONVERGENCE AND SRH VALUES AHEAD AND ALONG THE FRONT. SPC HAS THE ENTIRE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER FROM 12Z SAT THRU 12Z SUN. THE BETTER CHANCES FOR STORMS WILL BE ACROSS SOUTHEAST OH AND NORTHEAST KY AS WELL AS THE LOWLAND COUNTIES OF WV. THE COMBINATION OF THE APPROACHING STRONG UPPER LEVEL SYSTEM...TEMPERATURES IN THE MID 80S...DEWPOINTS IN THE MID/UPPER 60S WILL LEAD TO A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS FROM SATURDAY AFTERNOON INTO SATURDAY NIGHT. USED A BLEND BETWEEN THE MAV AND MET NUMBERS FROM FRI NIGHT AND SATURDAY. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... USED HPC GUIDANCE AS A BASIS FOR THIS PART OF THE FORECAST PACKAGE. A SURFACE COLD FRONT SHOULD PUSH EAST ACROSS THE AREA SUNDAY... PUSHING THE BEST RAIN CHANCES EAST OF US. HOWEVER...THE UPPER FEATURE REMAINS TO OUR WEST THROUGH TUESDAY NIGHT...WHICH WILL RESULT IN A CHANCE OF MAINLY AFTERNOON AND EVENING STORMS. THE COMBINATION OF SURFACE HIGH PRESSURE AND AN UPPER RIDGE WILL RESULT IN DRY WEATHER ON WEDNESDAY. USED HPC TEMPERATURE NUMBERS WITH SOME MINOR TWEAKS. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... COMBINATION OF SUMMERLIKE TEMPERATURES AND ABUNDANT MOISTURE WILL RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. EXPECT MVFR...LCL IFR...VSBYS AND CIGS IN THESE STORMS...WITH VFR CONDITIONS EXPECTED ELSEWHERE. THE CHANCE OF STORMS WILL CONTINUE OVERNIGHT...ESPECIALLY ACROSS SOUTHEAST OH AND THE NORTHERN COUNTIES OF WV...AS A SYSTEM PASSES BY TO OUR NORTH. EXPECT MVFR...LCL IFR...VSBYS AND CIGS WILL ONCE AGAIN BE POSSIBLE IN THE STORMS. THERE IS ALSO A CHANCE OF MVFR VSBYS/CIGS IN MIST IN SOME OF THE RIVER VALLEYS...WITH VFR VSBYS EXPECTED ACROSS THE REMAINDER OF THE AREA. WITH DAYTIME HEATING...THUNDERSTORM CHANCES WILL INCREASE ACROSS THE ENTIRE AREA ON FRIDAY. EXPECT MVFR...LCL IFR...VSBYS AND CIGS IN THESE STORMS...WITH VFR CONDITIONS EXPECTED ELSEWHERE. .AVIATION OUTLOOK /AFTER 18Z FRI/... IFR CONDITIONS POSSIBLE IN THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS...THROUGH MONDAY EVENING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH NEAR TERM...JSH SHORT TERM...ARJ LONG TERM...JSH AVIATION...JSH
Hazardous weather outlook, Jun 26, 4:09 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 409 AM EDT THU JUN 26 2008 KYZ105-VAZ003-004-WVZ005-006-013>020-024>040-046-047-270815- LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 409 AM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-OHZ066-067-075-076-083>087-WVZ007>011-270815- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- 409 AM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER FRIDAY WITH STORMS CONTAINING LARGE HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY.
In the hours before
Local storm report, Jun 26, 2:57 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
257 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL CLINTWOOD 37.17N 82.45W
06/26/2008 U0.50 INCH DICKENSON VA PUBLIC
&&
NNNNSpecial weather statement, Jun 26, 3:01 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 301 PM EDT THU JUN 26 2008 OHZ075-085-261945- ATHENS-MEIGS- 301 PM EDT THU JUN 26 2008 ...STRONG THUNDERSTORMS WILL AFFECT ATHENS AND MEIGS COUNTIES... NEAR 3 PM...STRONG THUNDERSTORMS WERE ALONG A LINE FROM NEAR ALBANY TO RUTLAND. THIS INCLUDED PORTIONS OF WESTERN ATHENS COUNTY AND WESTERN MEIGS COUNTY IN SOUTHEAST OHIO. THE MOVEMENT WAS TOWARD THE EAST AROUND 18 MPH. THESE STORMS WILL PRODUCE LOCALIZED DOWNPOURS TO DAMPEN THE AFTERNOON HEAT. SMALL HAIL IS ALSO LIKELY. OF COURSE...LIGHTNING SHOULD ALSO BE RESPECTIVE...MOVE INDOORS. THIS BATCH OF SHOWERS AND STORMS WILL MOVE ACROSS ATHENS AND MEIGS COUNTIES BETWEEN 3 AND 4 OCLOCK. IF ANY STORMS PULSE TO STRONGER LEVELS...BRIEF SEVERE THUNDERSTORM WARNINGS MAY BE POSTED. 22
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:44 AM EDT | Areal Flood Advisory | RLX | Morgan, Perry | 6 hr |
| Jun 26, 5:45 AM EDT | Areal Flood Warning | RLX | Morgan, Perry | 3 hr |
| Jun 26, 5:47 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Vinton | 28 min |
Nearby
Flash Flood Watches in Ohio, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.